| Catalog Number |
719201 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Cms (b)(4) windchill ra611363 complaint description: on (b)(6) 2025, a customer contacted ortho global technical support center (gtsc) to report what was described as a false negative result with the 0.8% affirmagen a1 cells lot 8a943 when performing abo testing on one patient sample using mts abd monoclonal and reverse grouping card lot 022825037-10 in conjunction with their ortho vision id-mts analyzer (b)(6).Customer name: (b)(6), medical technologist (b)(6) customer no.(b)(6); (b)(6) hosp, (b)(6) event date: 12 june 2025 automated testing reagents: mts abd monoclonal and reverse grouping card lot 022825037-10 (expiry date 20 december 2025, manufactured date 20 march 2025) 0.8% affirmagen lot 8a943 (expiry 24 june 2025, manufactured date 08 april 2025) mts diluent 2 plus lot mdp251 (expiry date 12 february 2026, manufactured date 12 february 2025).Patient information: the patient was born in (b)(6) 1955.Sample id is (b)(6).The patient received scig home infusions.The patient has not been transfused.No further information was provided.The customer reported that on (b)(6) 2025, abo testing was performed on one patient sample using mts abd monoclonal and reverse grouping card lot 022825037-10, mts diluent 2 plus lot mdp251 and 0.8% affirmagen lot 8a943 in conjunction with their ortho vision id-mts analyzer.Abo interpretation of a was obtained with no error messages on any of the column grade results.The result was reported to the clinician.It is understood that the customer was informed that the result was incorrect by their transfusion center laboratory.On (b)(6) 2025, the transfusion department (cbs) has informed the customer that they had performed further testing using mts technology that they had found that: -the patient is known to be a1 antigen negative.-the patient has anti-a1 antibodies.-the patient is from an a subgroup.The customer reported that on (b)(6) 2025, after having received results from the transfusion center laboratory (cbs) they had tested the patient sample for abo determination in manual tube testing and found a 1+ reaction with a1 red cells (no further information was provided).Erroneous results were released to the physician.A corrected report was provided to the physician.The patient was not harmed as a result of this biased result.
Additional Manufacturer Narrative
Investigation details: quality control (qc) testing was completed on the testing day.Qc results were acceptable on ortho vision id-mts analyzer.Gtsc obtained screen prints of the order reports from the ortho vision id-mts analyzer software which confirmed the reactions reported by the customer.Gtsc reviewed the data per e-connectivity and could establish that qc samples being b group and other patient samples being b group showed strong reactivity with a1 red cells from affirmagen lot 8a943.The image of the stored card that obtained the discrepant negative reaction with a1 red cells was reviewed and some slight haze was seen but no incorrect reading of the ortho vision idmts cims (card imaging system) could be confirmed.It was concluded that the ortho vision idmts analyzer cims worked as expected.Gtsc discussed the difference in methodology between tube and mts card.The customer was satisfied with points mentioned above pointing to the presence of a weak antia1 antibodies.As part of the investigation, a batch record review was requested for affirmagen lot 8a943.All in-process testing and qa release testing met release criteria.There were no nonconformances or quality events related to performance issues for this lot.No retain testing could be performed for 0.8% affirmagen lot 8a943 as product was expired when issue was reported to ortho gtsc.A review of the worldwide complaint databases was performed through 2 july 2025 for mts abd monoclonal and reverse gel card lot 022825037-10, 0.8% affirmagen lot 8a943 and mts diluent 2 plus lot mdp251.No other complaints were found for these lots with call area falseneg.For thoroughness, a review of the mother bulk lot, 022825037, was also performed.No additional sublots were identified to have similar related complaints for false negative or discrepant results.No trend was observed for the sublot or bulk lot for false negative results or related call areas.No further investigation was performed.The assignable cause was determined to be sample related, with the patient likely having weak antia1 antibodies.There was no evidence of any systemic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event.